Czechoslovak Mathematical Journal, Vol. 67, No. 2, pp. 297-316, 2017

The general rigidity result for bundles of $A$-covelocities and $A$-jets

Jiří Tomáš

Received October 23, 2015.   First published March 1, 2017.

Jiří Tomáš, Department of Mathematics, Faculty of Mechanical Engineering, Brno University of Technology, Technická 2, Brno, Czech Republic, e-mail:

Abstract: Let $M$ be an $m$-dimensional manifold and $A=\mathbb D^r_k /I=\mathbb R \oplus N_A$ a Weil algebra of height $r$. We prove that any $A$-covelocity $T^A_x f \in T^{A*}_x M$, $x \in M$ is determined by its values over arbitrary $\max\{\mathop{\rm width}A, m \}$ regular and under the first jet projection linearly independent elements of $T^A_xM$. Further, we prove the rigidity of the so-called universally reparametrizable Weil algebras. Applying essentially those partial results we give the proof of the general rigidity result $T^{A*}M \simeq T^{r*}M$ without coordinate computations, which improves and generalizes the partial result obtained in Tomáš (2009) from $m \ge k$ to all cases of $m$. We also introduce the space $J^A(M,N)$ of $A$-jets and prove its rigidity in the sense of its coincidence with the classical jet space $J^r(M,N)$.

Keywords: $r$-jet; bundle functor; Weil functor; Lie group; jet group; $B$-admissible $A$-velocity

Classification (MSC 2010): 58A20, 58A32, 53C24

DOI: 10.21136/CMJ.2017.0566-15

Full text available as PDF.

  [1] R. J. Alonso: Jet manifolds associated to a Weil bundle. Arch. Math., Brno 36 (2000), 195-209. MR 1785036 | Zbl 1049.58007
  [2] R. J. Alonso-Blanco, D. Blázquez-Sanz: The only global contact transformations of order two or more are point transformations. J. Lie Theory 15 (2005), 135-143. MR 2115233 | Zbl 1073.58006
  [3] W. Bertram: Differential geometry, Lie groups and symmetric spaces over general base fields and rings. Mem. Am. Math. Soc. 192 (2008), 202 pages. DOI 10.1090/memo/0900 | MR 2369581 | Zbl 1144.58002
  [4] G. N. Bushueva, V. V. Shurygin: On the higher order geometry of Weil bundles over smooth manifolds and over parameter-dependent manifolds. Lobachevskii J. Math. (electronic only) 18 (2005), 53-105. MR 2169080 | Zbl 1083.58005
  [5] D. J. Eck: Product-preserving functors on smooth manifolds. J. Pure Appl. Algebra 42 (1986), 133-140. DOI 10.1016/0022-4049(86)90076-9 | MR 0857563 | Zbl 0615.57019
  [6] G. Kainz, P. W. Michor: Natural transformations in differential geometry. Czech. Math. J. 37 (1987), 584-607. MR 0913992 | Zbl 0654.58001
  [7] I. Kolář: Covariant approach to natural transformations of Weil functors. Commentat. Math. Univ. Carol. 27 (1986), 723-729. DOI 10.1016/0022-4049(86)90076-9 | MR 0874666 | Zbl 0615.57019
  [8] I. Kolář, P. W. Michor, J. Slovák: Natural Operations in Differential Geometry. Springer, Berlin (1993). DOI 10.1007/978-3-662-02950-3 | MR 1202431 | Zbl 0782.53013
  [9] I. Kolář, W. M. Mikulski: On the fiber product preserving bundle functors. Differ. Geom. Appl. 11 (1999), 105-115. DOI 10.1016/S0926-2245(99)00022-4 | MR 1712139 | Zbl 0935.58001
  [10] M. Kureš: Weil algebras associated to functors of third order semiholonomic velocities. Math. J. Okayama Univ. 56 (2014), 117-127. MR 3155085 | Zbl 1315.58003
  [11] O. O. Luciano: Categories of multiplicative functors and Weil's infinitely near points. Nagoya Math. J. 109 (1988), 63-89. DOI 10.1017/s0027763000002774 | MR 0931952 | Zbl 0661.58007
  [12] W. M. Mikulski: Product preserving bundle functors on fibered manifolds. Arch. Math., Brno 32 (1996), 307-316. MR 1441401 | Zbl 0881.58002
  [13] J. Mu noz, J. Rodriguez, F. J. Muriel: Weil bundles and jet spaces. Czech. Math. J. 50 (2000), 721-748. DOI 10.1023/A:1022408527395 | MR 1792967 | Zbl 1079.58500
  [14] H. Nishimura: Axiomatic differential geometry I-1 - towards model categories of differential geometry. Math. Appl., Brno 1 (2012), 171-182. DOI 10.13164/ma.2012.11 | MR 3275606 | Zbl 1285.51009
  [15] V. V. Shurygin: The structure of smooth mappings over Weil algebras and the category of manifolds over algebras. Lobachevskii J. Math. 5 (1999), 29-55. MR 1752307 | Zbl 0985.58001
  [16] V. V. Shurygin: Some aspects of the theory of manifolds over algebras and Weil bundles. J. Math. Sci., New York 169 (2010), 315-341; translation from Itogi Nauki Tekh., Ser. Sovrem. Mat. Prilozh., Temat. Obz. 123 (2009), 211–255. DOI 10.1007/s10958-010-0051-6 | Zbl 1226.53032
  [18] J. Tomáš: Some results on bundles of covelocities. J. Appl. Math., Aplimat V 4 (2011), 297-306.
  [19] J. Tomáš: Bundles of $(p, A)$-covelocities and $(p, A)$-jets. Miskolc Math. Notes 14 (2013), 547-555. MR 3144090 | Zbl 1299.58010
  [20] A. Weil: Théorie des points proches sur les variétés des différentiables. Colloques internat. Centre nat. Rech. Sci. 52 (1953), 111-117. (In French) MR 0061455 | Zbl 0053.24903

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at
Subscribers of Springer need to access the articles on their site, which is

[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]